MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET CANN. SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US LATARJET CANN. SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 285220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint devices were received and evaluated.Visual observation confirms that the distal tips of both devices were rounded.The devices are worn and laser markings have faded indicating it was heavily used.This complaint can be confirmed.Further, a review into the depuy mitek complaints system revealed no other complaints for this lot.This device is 5 years old and due to heavy use, their failure could be attributed to normal field wear.At this point in time, no corrective action is required and no further action is warranted.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed however, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported that during a shoulder procedure it was found that two of their latarjet cannula screw drivers are stripped and broken.The sales rep confirmed that nothing broke in the patient.The sales rep reported that the surgeon completed the procedure with another different type of driver with no patient consequences or delays.The sales rep could not provide lot numbers for the devices.The sales rep was not present for the case therefore could not provide any further information.The devices will be returning for evaluation.

Brand Name
LATARJET CANN. SCREWDRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8254530
Report Number1221934-2019-56023
Device Sequence Number1911809
Product Code LXH
UDI-Device Identifier10886705017904
UDI-Public10886705017904
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285220
Device Lot Number10F1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2016
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1